MAUDE Adverse Event Report: ZIMMER GMBH ANN BLUNT TIP SCREW 4X44MM; IMPLANT, TRAUMA

ZIMMER GMBH ANN BLUNT TIP SCREW 4X44MM; IMPLANT, TRAUMA
Catalog Number 47248604440
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Date of Event 04/17/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10.Ann blunt tip screw 4x46mm item#: 47248604640, lot#: 3221605.Ann blunt tip screw 4x48mm item#: 47248604840, lot#: 3200538.Proximal humerus, right, 11x160mm item#: 4724961601,1 lot#: 3216532.Blunt tip screw, 4x58mm item#: 47248605840, lot#: 3201663.Cortical bone screw, 4x32mm item#: 47248613240, lot#: 3203252.Cortical bone screw, 4x34mm item#: 47248613440, lot#: 3176667.G2.Report source: japan.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch will be submitted.
 
Event or Problem Description
It was reported that the patient had an initial surgery with ann nail.Subsequently, after 4 weeks from the initial surgery, the surgeon found that 3 proximal screws had migrated out of the proper position.The patient complained of pain and revision surgery was performed to remove these screws.Diligence is completed and no further information on the reported event has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, g3, g6, h2, h3, h6, h10, h11.Corrected: a1, e1.No product was returned but pictures of the screws were provided.Visual examination of the received proximal screws shows flattened and polished threads, likely occurring due to direct contact between the screw and the nail.A review of the device manufacturing records confirmed no abnormalities or deviations.Devices are used for treatment.The product combination was approved by zimmer biomet.The surgical technique explains that the locking of the corelock is done using the corelock driver with torque limiting handle."turn slowly clockwise to tighten andengage the corelock mechanism until a click is felt from the torque limiting handle." review of the complaint histories identified additional similar complaints for the reported items and no additional similar complaints for the reported part and lot combinations.Complaints are monitored per complaint trending process in order to identify potential adverse trends.Imaging of the right shoulder includes a pre-implantation view, immediate postoperative views, and pre-revision views.The pre-implantation image shows osteopenia and a subtle fracture of the proximal humeral diaphysis, with inferior subluxation of the humeral head relative to the glenoid.Immediate postoperative imaging demonstrates placement of an intramedullary rod in the humerus with four proximal and two distal interlocking screws, with the fracture still visible.Pre-revision images show persistent fracture lines, osteopenia, and loosening with partial withdrawal of several proximal screws.Overall, there is evidence of orthopedic hardware in the right humerus with loosening of the proximal screws.Based on the provided radiographs, the reported event could be confirmed.It can be assumed that multiple contributing factors, related to either patient condition and behavior or implantation procedure, contributed to the migration of the screws.If and to what extent any of these aspects may have influenced the migration of the screw remains unknown.An additional deeper investigation was performed which identified the design limitation of the corelock mechanism of the affixus nail as a potential contributing factor.As part of the deeper investigation, a scientific literature search was conducted and a systematic review of the outcome of intramedullary nailing for acute proximal humerus fracture showed that screw migration and perforation into the joint is the second most common complication following secondary loss of reduction.In addition, scientific literature of competitor and predicate devices were assessed.This review has shown that the affixus® natural nail® proximal humeral system performs better and/or in equal range in comparison with legally marketed similar devices.In conclusion, as the cause may be multifactorial an exact root cause could not be identified for the migration of the screw.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
Diligence is completed and no further information on the reported event has been provided.

Brand Name
ANN BLUNT TIP SCREW 4X44MM
Common Device Name
IMPLANT, TRAUMA
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key22011164
Report Number0009613350-2025-00369
Device Sequence Number7984892
Product Code HRS
UDI-Device Identifier00889024505469
UDI-Public(01)00889024505469(17)290718(10)3209521
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number47248604440
Device Lot Number3209521
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2025
Supplement Date Received by Manufacturer07/03/2025
Initial Report FDA Received Date05/13/2025
Supplement Report FDA Received Date07/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRRATIVE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age51 YR
Patient SexMale